U.S. doctors online nowAsk doctors free
WV
A female asked:

My vagina area has been itchy, dry &red. there's a red spot on my vulva, flat not a bump. i was prescribed antibiotics recently. what could this be?

2 doctor answers2 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Probably yeast: These symptoms are pretty typical for a vaginal area yeast infection, which can be triggered by antibiotics. Get in touch with the doctor or clinic that prescribed the antibiotic. They may want to examine you -- but depending on details they will discuss with you, might suggest you buy an over-the-counter vaginal yeast cream. In the meantime, don't worry. This doesn't sound serious.
Dr. Susan Arnoult
Family Medicine 26 years experience
Yeast infection: With recent antibiotic use, the most likely explanation is a yeast infection in the vagina. Try an OTC treatment for 7 days or see your doctor for the prescription pill, Diflucan (fluconazole). If the red, flat spot doesn't go away after treatment, get seen by an OB/GYN for further examination to determine what that spot is.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 23, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.